Alert archive / Idaho / Wind Advisories in 2019
Wind Advisory 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 12, 2019, 9:02 AM MDT for Cassia County, Oneida County, Power County, Idaho. It took effect at Mar 12, 2019, 6:00 PM MDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2019, 9:02 AM MDT (15:02 UTC)
- In effect from
- Mar 12, 2019, 6:00 PM MDT
- Expired
- Mar 13, 2019, 7:29 PM MDT
- In force
- 25 hr
- Issued by
- NWS Pocatello, ID
Counties Cassia County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 3.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259 WWUS75 KPIH 121502 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 902 AM MDT Tue Mar 12 2019 IDZ056-131200- /O.NEW.KPIH.WI.Y.0002.190313T1800Z-190314T0000Z/ Southern Hills/Albion Mountains- Including Albion and Almo 902 AM MDT Tue Mar 12 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon to 6 PM MDT Wednesday. * IMPACTS/TIMING...Gusty winds will create difficult travel conditions, especially on Wednesday afternoon. * WINDS...West wind of 30 to 35 mph with gusts to 45 mph. * LOCATIONS...Albion, Almo. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Valle
6 follow-up statements
223 WWUS75 KPIH 121944 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 144 PM MDT Tue Mar 12 2019 IDZ056-131200- /O.EXT.KPIH.WI.Y.0002.190313T0000Z-190314T0000Z/ Southern Hills/Albion Mountains- Including Albion and Almo 144 PM MDT Tue Mar 12 2019 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY... * IMPACTS/TIMING...Gusty winds will develop tonight and persist into Wednesday. Expect difficult travel conditions. * WINDS...West wind of 30 to 35 mph with gusts to 45 mph. * LOCATIONS...Albion, Almo. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Valle
528 WWUS75 KPIH 130751 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 151 AM MDT Wed Mar 13 2019 IDZ056-140000- /O.CON.KPIH.WI.Y.0002.000000T0000Z-190314T0000Z/ Southern Hills/Albion Mountains- Including Albion and Almo 151 AM MDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong gusty wind developed Tuesday night in the affected area and will persist through this afternoon. Expect difficult travel conditions. * WINDS...West wind of 30 to 35 mph with gusts to 45 mph. * LOCATIONS...The towns of Albion, Almo, the Albion mountains and the southern hills surrounding Oakley and the Goose Creek basin PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Messick
898 WWUS75 KPIH 130758 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 158 AM MDT Wed Mar 13 2019 IDZ056-140000- /O.CON.KPIH.WI.Y.0002.000000T0000Z-190314T0000Z/ Southern Hills/Albion Mountains- Including Albion and Almo 158 AM MDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong gusty wind developed Tuesday night in the affected area and will persist through this afternoon. Expect difficult travel conditions. * WINDS...West wind of 30 to 35 mph with gusts to 45 mph. * LOCATIONS...The towns of Albion, Almo, Idahome, Malta, Keogh, and Heglar, the Albion mountains and the southern hills surrounding Oakley and the Goose Creek basin, Idaho State Route 81, and Interstate 84 from the Utah border to the junction with Idaho State Route 81. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Messick
529 WWUS75 KPIH 130801 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 201 AM MDT Wed Mar 13 2019 IDZ057-140000- /O.EXA.KPIH.WI.Y.0002.000000T0000Z-190314T0000Z/ Raft River Region- Including Malta, Rockland, and Holbrook 201 AM MDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect until 6 PM MDT this evening. * IMPACTS/TIMING...Strong gusty wind developed Tuesday night in the affected area and will persist through this afternoon. Expect difficult travel conditions. * WINDS...West wind of 30 to 35 mph with gusts to 45 mph. * LOCATIONS...The towns Idahome, Malta, Keogh, and Heglar, Idaho State Route 81, and Interstate 84 from the Utah border to the junction with Idaho State Route 81. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ056-140000- /O.CON.KPIH.WI.Y.0002.000000T0000Z-190314T0000Z/ Southern Hills/Albion Mountains- Including Albion and Almo 201 AM MDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong gusty wind developed Tuesday night in the affected area and will persist through this afternoon. Expect difficult travel conditions. * WINDS...West wind of 30 to 35 mph with gusts to 45 mph. * LOCATIONS...The towns of Albion, Almo,the Albion mountains and the southern hills surrounding Oakley and the Goose Creek basin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Messick
440 WWUS75 KPIH 132003 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 203 PM MDT Wed Mar 13 2019 IDZ056-057-140200- /O.EXT.KPIH.WI.Y.0002.000000T0000Z-190314T0200Z/ Southern Hills/Albion Mountains-Raft River Region- Including Albion, Almo, Malta, Rockland, and Holbrook 203 PM MDT Wed Mar 13 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong gusty wind will persist into the early evening. Expect difficult travel conditions. * WINDS...West wind of 30 to 35 mph with gusts to 45 mph. * LOCATIONS...The towns of Albion, Almo,the Albion mountains and the southern hills surrounding Oakley and the Goose Creek basin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Valle
586 WWUS75 KPIH 140129 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 729 PM MDT Wed Mar 13 2019 IDZ056-057-140230- /O.CAN.KPIH.WI.Y.0002.000000T0000Z-190314T0200Z/ Southern Hills/Albion Mountains-Raft River Region- Including Albion, Almo, Malta, Rockland, and Holbrook 729 PM MDT Wed Mar 13 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. Wind speeds have fallen below advisory criteria and thus the Wind Advisory has been cancelled for the remainder of this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 12, 9:00 AM MDT, 2 minutes earlier.
Area forecast discussion, Mar 12, 9:00 AM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 900 AM MDT Tue Mar 12 2019 .UPDATE... Updated forecast to adjust precipitation chances across the central mountains this afternoon. Looks like the bulk of the moisture will arrive late this afternoon and possibly after 00z. Also added our far southwestern zone to a wind advisory to better match advisories already in place with surrounding offices. Gusty winds will cut through that area especially tomorrow afternoon. Valle && .PREV DISCUSSION... /issued 249 AM MDT Tue Mar 12 2019/ SHORT TERM...Today through Thu night. Satellite imagery shows a trough approaching the coast at this time, spreading moisture into the Idaho panhandle. This pattern is shifting eastward, although as it does the trough elongates and attempts to split into two winter storms, especially as there is a more intense low off the Baja California coast. The northern trough will spread moisture into the northwest corner of the forecast area during the afternoon, and also possibly along the ID-MT border. The greater share of the moisture moves in tonight and lingers into Wed. The forecast trend for precipitation/snowfall has been to lesser amounts, with very few areas receiving more than three inches now, compared to the forecast yesterday. Down in the Snake River plain and eastern Magic Valley, the range still hovers around an inch of snow, mainly tonight. The other consideration for tonight is the strong wind still forecasted for portions of the Snake River plain, plus the southern half of the eastern Magic Valley and the south central highlands. The very windy conditions now appear to be more limited in coverage, and mainly on the ridges where the Wind Advisory threshold is reached. It still starts around the same time: after midnight tonight and continuing into Wed afternoon. The low pressure is somewhat slow to leave, lingering through Wed night. Moderate northerly flow on Thu as skies gradually clear from west to east, and the low continues eastward. By Thu, precipitation is mainly in the areas south and east of the Snake River, and ranging from a skiff to 1.5 inches, including Idaho Falls and Pocatello at around 0.5 inch. Skies clear and the continued northerly flow keep low temperatures 10 to 15 deg F below normal, and afternoon highs 12 to 17 deg F below normal for Wed and Thu. Thu night is the coldest night of the week for everywhere except the central Idaho mountains, where Wed night is colder. At this time, the only possible consideration would be a wind advisory for tonight and Wed in the south central mountain zones, but with the weakening trend will hold off issuing anything this morning and have another look during the day today. LONG TERM...Friday through next Tuesday. Highlights: - Dry and pleasant over the weekend - Temperatures warming to well-above normal highs early next week The weak system previously forecast to ride up and over the ridge Friday is actually depicted as a split around eastern Idaho. Regardless, no precipitation and little increase in cloud cover is expected with this activity. Really all this weak wave will do is delay the onset of the ridge build and warming trend through the balance of the weekend. Highs through the weekend will be near average but rising. By late Monday, models (operational and ensemble data) show the anomalously strong ridge axis almost directly overhead. This is reflected in the extended MOS products. Given that we're quickly building daylight hours and maximum insolation is forecast, will opt to push highs above some of the more conservative MOS numbers for Monday and Tuesday. This warming will certainly begin to creep up the snow melt line up the mountains. TAX AVIATION...Current VFR conditions are forecast to last through the most of the period, but a relatively weak system will arrive late Tuesday night bringing some snow to area. While snow totals don't look particularly impactful, there looks to be a brief window where terminals could see a quick reduction in both visibility and ceiling Tuesday night. Timing of snow onset will generally be 8pm MDT Tuesday for SUN/BYI to 3am MDT Wednesday for PIH/IDA/DIJ. Perhaps the greater impact to area ports will be the increase in the wind field. Surface winds will quickly increase with and just behind the frontal passage. BYI/PIH will see the greatest increase with sustained winds of 15-20kts and gusts nearing 30kts. These winds will be felt to a lesser extent further north at IDA and even less in the more sheltered SUN/DIJ terminals. TAX && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon to 6 PM MDT Wednesday for IDZ056. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.